I am on citalapram and supposedly it isn't supposed to be used with Adderall. Should I stop taking the Adderall?
First off I just want to say that I am not a doctor or pharmacist. You were probably prescribed both medications because the benefits will outweigh the risk of any negative interactions. The most dangerous of these interactions is probably one called seratonin syndrome. This syndrome occurrs becauste both adderall and many ssri anti depressants work by increasing the amounts of seretontin in your brain causing a sort of overload. It is rare with most people taking minmal therapeutic doses of both drugs you mentioned. However, if taking a large daily dose of both, or by self medicating with more than your doctor prescribes, the risk for seretonin sydrom increases. Your best bet would be to bring up seratonin syndrome with your doctor and ensure that if you have any sudden negative symptoms occur that have never adversely affected you before while taking the combination you see the doctor at once and explain the changes. Again, this is rare but still a possibility. I am currently on both lexapro and adderall xr and have been doing great. I would also suggest taking the anti depressant in the evening and then the adderall the following morning. This will give the two meds some time in between and allow your body to process them a little better. Besides, anti depressants are known to cause a little bit of drowsiness and may help you sleep if you are having any trouble with that. Hope I can help.
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2010 • 4 answers
Posted 2 Mar 2012 • 4 answers
Adderall - makes me moody & can't stand myself, causing family problems, anyone else felt like this?
Posted 6 Aug 2012 • 15 answers
Posted 13 Jan 2013 • 6 answers
Posted 6 Nov 2015 • 3 answers